African Studies Association Annual Teachers' Workshop 2021 
Designing the Future: African Visions for a Just World

Zoom Links Below


Designing the Future: African Visions for a Just World

Note the color codes below as you browse the workshop schedule by subject area. Hover or click the individual boxes below to learn more about each session. Attendees will be able to navigate in and out of sessions during the workshop and do not need to register for individual sessions in advance. Please contact Lindsay Moats at Lmoats@fas.harvard.edu with questions about the workshop. 

To join the ZOOM rooms, make sure you are signed into Zoom and click on the blue "JOIN ZOOM ROOM" box on each presentation box. If you are having difficulties navigating the schedule boxes below, click HERE to find a very basic list of Zoom links by title.

 

History & Social Studies

Literature & Language Arts

Visual & Performing Arts

Science, Health & Technology

2021 Workshop Schedule & Zoom Links

11:55am EST | Welcome & Introductions from Ousseina D. Alidou | Music from Isaac Kalumbu

12:15pm EST | Keynote Speaker: Dr. Cheikh Thiam | African Visions for a Just World: Why Africa? Why Now? 

1:00pm EST | Opening Session : William Kamkwamba | The Boy Who Harnessed the Wind

1:25-1:30pm EST  | 5 minute break

Breakout into presentations. See schedule below.

Session 1:  1:30 - 2:50pm EST | Choose from the following four live presentations

Image by Markus Spiske

Appropriate for High School+

Appropriate for all grade levels

2:50 - 3:00pm EST | 10 Minute Break

Session 2:  3:00 - 4:20pm EST | Choose from the following four live presentations

4:20 - 4:30pm EST | 10 Minute Break

Session 3:  4:30 - 5:50pm EST | Choose from the following four live presentations

Screen Shot 2021-10-28 at 7.53.12 PM.png

Appropriate for Middle School+

5:50 - 6:00pm EST | 10 Minute Break

Evening Session:  6:00- 6:50pm EST | Jerusalema: From Hymnal to Global Sensation Talk and Dance Tutorial

Closing Session:  6:50-7:00pm EST | Evaluations

Current teachers may receive a certificate of completion following the 2021 workshop. Professional development points/CEUs will be provided by Boston University (MA), UNC-Chapel Hill (NC), and Indiana University School of Education (IN). All participants will receive an email following the workshop detailing how to request certificates.

Registration is free thanks to the generous support of the members of the ASA Outreach Council. A limited amount of free tickets are available. If you register and do not attend the workshop, you may be wasting a space that could have been given to another teacher. Please only register if you are certain that you will attend. If you need to cancel your registration, please email Lindsay Moats at lmoats@fas.harvard.edu as soon as possible so that additional spaces can be reserved.

This virtual workshop will be recorded and shared publicly on the ASA website. All registrants are agreeing to being recorded anytime their video is turned on. 

hidden